2 doctors weighed in:

Finished Xifaxan (rifaximin) 3 days ago. It made my stomach swell with water. Stomach is still big and filled with water. Peeing a lot. Should I be concerned?

2 doctors weighed in
Dr. Lorrie Oneal
Family Medicine

In brief: Not if improving.

Those are all common reactions with Xifaxan (rifaximin).
Some patients cannot tolerate the pain from the swelling and cannot complete the therapy. Fluid retention is common, and the frequent urination is a sign that your body is correcting the problems. Hopefully within 1-2 weeks you should be improving.

In brief: Not if improving.

Those are all common reactions with Xifaxan (rifaximin).
Some patients cannot tolerate the pain from the swelling and cannot complete the therapy. Fluid retention is common, and the frequent urination is a sign that your body is correcting the problems. Hopefully within 1-2 weeks you should be improving.
Thank
Get help from a real doctor now
Dr. Jack Hinkle
Board Certified,
434K people helped
Continue
100,000 doctors available